I recommend that you discuss your concern with your primary care physician
. The hormones of birth control
pill cause the lining of the uterus to thicken. While you are taking the active pills, the hormones help maintain the uterine lining. When you switch to the placebo pills with no active hormones, there is nothing to maintain the thickened uterine lining and that is what causes you to get your period. If you have taken a number of active pills (which it sounds like you have), it is possible that you have gotten enough hormone to cause some thickening of the lining that, now that you've stopped taking the pill, you are shedding. It is difficult to know where your intrinsic hormonal cycle is right now, since the birth control pills have been suppressing your natural cycle. It can take some time for your natural cycle to reassert itself after you've been taking the pill so it's not right to think of this as your natural period and to expect it to come back as it regularly would in 28 days. You may certainly start to conceive at any point, but do not expect to become pregnant right away. If you are planning on getting pregnant I would recommend making an appointment with your primary care doctor
to discuss other things to be doing at this point, including starting to take prenatal vitamins.